MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure that included ez steer¿ nav bi-directional electrophysiology catheter.The patient experienced heart block that required surgical intervention.During the procedure after coming on ablation for 8 seconds, they noticed a lack of ventricular beat, a spike in impedance, and a lack of qrs and immediately came off ablation and discovered a heart block.The patient is now having surgery to implant a permanent pacemaker into the patient.The patient is now stable.The physician stated that they believe a steam pop may have occurred but they have not confirmed.Additional information was received on 01-aug-2023.Physician's opinion on the cause of the adverse event: bwi product malfunction 4mm - steam pop, procedure avnrt ablation, patient condition complete heart block.Intervention provided was permanent pacemaker 100% paced.Patient fully recovered.Patient required overnight stay due to pacemaker, discharged next day.Impedance cut off values: low 60 and high 240 with no delta.With the remote, use was able to stop the ablation using the stop button, ablation was stopped manually with remote.Length of ablation cycle when the pop was observed at the same tip position: catheter did not move from initial position at bottom of cs os.8-10 mm from his cloud.No errors reported by biosense webster, inc.Systems.Timing of adverse event was during ablation phase.Additional information provided on 03-aug-2023.Noted temperature (degrees c): 34 (min) 69 (max) 44 (avg).Noted power: 4 (min) 42 (max) 34 (avg).Impedance 148 (init) -27 (delta).Generator parameters: ablation settings: time 60 s, max power 30w.Temperature settings: target 55, cut-off 95 degrees c control algorithm: normal.Impedance settings: max cut-off: 250 ohms.Spike cut-off: off.Min cut-off: 50 ohms.Since the adverse event was life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it was to be considered serious.The steam pop was not considered to be a device malfunction.Steam pop was an expected physiological phenomenon.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 22-aug-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure that included ez steer¿ nav bi-directional electrophysiology catheter.During the procedure after coming on ablation for 8 seconds, they noticed a lack of ventricular beat, a spike in impedance, and a lack of qrs and immediately came off ablation and discovered a heart block.The patient is now having surgery to implant a permanent pacemaker into the patient.The patient is now stable.The physician stated that they believe a steam pop may have occurred but they have not confirmed.Additional information was received.Patient required overnight stay due to pacemaker, discharged next day.The investigation was completed on 29-aug-2023.A picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, a spike on the impedance, temperature and power during the procedure was observed on the carto 3 screen.This condition could be related to the steam pop and the adverse event reported by the customer; however, this cannot be conclusively determined.The customer complaint was confirmed based on the picture received.The product analysis was performed as appropriate in order to find the root cause of the complaint.The device was returned to biosense webster (bwi) for evaluation.Visual inspection, temperature, impedance test and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The temperature and impedance test was performed and the device was found working correctly.No temperature or impedance issues were observed.The other device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: no device problem found (c19)/ investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿adverse event¿ and ¿steam pop¿ issues.Investigation findings: appropriate term/code not available (c22) / investigation conclusions: cause not established (d15) were selected as related to the picture provided.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17600476
Report Number2029046-2023-01838
Device Sequence Number12302582
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2025
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30919972M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REPROCESSED CORONARY SINUS CATHETER; UNK_SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale